MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An ultraflex esophageal ng distal release covered stent and delivery system were received for analysis.The stent was received partially deployed.Visual examination of the returned device found the loops of the stent were bent.The shaft was kinked in several section.Functional examination was performed and the stent was gradually deployed by retracting the finger ring the crocheted suture that binds the stent to the delivery system shaft.The outer diameter (od) and length of the stent were measured and were found to be within specification.No other issues were noted to the stent and delivery system.The reported events of stent partially deployed and shaft bent were confirmed.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures were likely due to factors encountered during the procedure.It may be that how the device was handled or manipulated and/or the anatomy of the patient's tight anatomy, limited the performance of the device and contributed to the stent partially deployed and the kink on the shaft.Additionally, there is not enough sufficient information of what could be the cause of the stent loops bent.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal release covered stent was to be implanted to treat a malignant middle esophageal stricture during an upper gastrointestinal (ugi) with esophageal stenting procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was tight and was dilated prior to stent placement.According to the complainant, during the procedure, the stent was attempted to be deployed; however, the stent deployment suture could not be pulled which caused the catheter to bend and the stent failed to deploy.The stent was removed from the patient partially deployed on the delivery system.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the device provided by the complainant shows that the stent was partially deployed and the shaft was bent.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the stent loops were bent.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10573268
Report Number3005099803-2020-04122
Device Sequence Number14344894
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2021
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0024170274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight70